Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jan 7, 2008, 8:45 PM EST for Branch County, Saint Joseph County, Michigan. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 8:45 PM EST (01:45 UTC)
- Expired
- Jan 7, 2008, 9:45 PM EST
- In force
- 60 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Branch County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 9:29 PM EST | TSTM WND DMG | Sherwood, MI | LARGE TREE DOWNED 2 MILES WEST OF SHERWOOD |
| Jan 7, 9:37 PM EST | TSTM WND GST 65 | 5 N Coldwater, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 7:01 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 080146
SVRIWX
MIC023-149-080245-
/O.NEW.KIWX.SV.W.0003.080108T0145Z-080108T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 PM EST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRANCH COUNTY IN SOUTHWEST MICHIGAN
ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 945 PM EST
* AT 841 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 65 MPH. THIS SEVERE STORM
WAS LOCATED NEAR THREE RIVERS...AND MOVING EAST AT 60 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
STURGIS...
COLDWATER...
COLON...
UNION CITY AND BRONSON...
QUINCY...
MENDON...WASEPI AND NOTTAWA...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST FOR THE WARNED
AREA. TORNADOES CAN DEVELOP QUICKLY. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH
AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4177 8576 4208 8576 4208 8543 4207 8484
4179 8483
TIME...MOT...LOC 0145Z 262DEG 54KT 4198 8557
$$1 follow-up statement
000
WWUS53 KIWX 080211
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
911 PM EST MON JAN 7 2008
MIC023-149-080245-
/O.CON.KIWX.SV.W.0003.000000T0000Z-080108T0245Z/
BRANCH MI-ST. JOSEPH MI-
911 PM EST MON JAN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EST
FOR SOUTHEASTERN ST. JOSEPH AND BRANCH COUNTIES IN SOUTHWEST
MICHIGAN...
AT 907 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF COLDWATER TO 4 MILES WEST
OF STURGIS...AND MOVING EAST AT 60 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
COLDWATER...
QUINCY...
GILEAD AND BATAVIA...
SOUTH BUTLER AND LAKE OF THE WOODS...
KINDERHOOK...MARBLE LAKE AND COLDWATER LAKE...
CALIFORNIA...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF
SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH
LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN.
LAT...LON 4207 8484 4181 8483 4179 8484 4177 8576
4208 8543
TIME...MOT...LOC 0211Z 264DEG 59KT 4206 8506 4179 8540
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 3:16 PM EST, 5 hours 29 minutes earlier.
Area forecast discussion, Jan 7, 3:16 PM EST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
316 PM EST MON JAN 7 2008
.SHORT TERM...
UNSEASONABLE WARM, MOIST AIRMASS OVER THE AREA THIS AFTERNOON WITH
TEMPS IN THE L-M60S. FRONTAL BOUNDARY SEPARATING SUB-TROPICAL
AIRMASS FROM CLOSER TO NORMAL 30S TO THE NW, CURRENTLY EXTENDS FROM
CENTRAL MI TO IA TO THE TX PHDL. SHRTWV OVER THE SWRN U.S. IS
EXPECTED TO TRACK INTO THE SRN PLAINS TONIGHT AND THEN LIFT NE INTO
THE GRTLKS BY TUE NGT. INTENSIFYING SFC LOW SHOULD LIFT NE FROM THE
SRN PLAINS TONIGHT ACROSS IL AND TO MI BY TUE EVE. INCREASING LOW
LEVEL WAA AND UPR LEVEL DIV IN RIGHT ENTRANCE REGION OF UPR LEVEL
JET WILL COMBINE WITH VERY MOIST AIRMASS (PRECIP WATER>1) RESULTING
IN WIDESPREAD SHOWER DEVELOPMENT TONIGHT. WK ELEVATED INSTABILITY
MAY ALSO SUPPORT SOME THUNDERSTORM DEVELOPMENT. HEAVY RAINFALL ALSO
A GOOD POSSIBILITY OVERNIGHT...ESPECIALLY ACROSS NWRN PORTION OF
THE CWA. THIS AREA IS PRIMED FOR A FLOOD EVENT BY RECENT LARGE
SNOWMELT. NUMEROUS RIVER FLOOD WARNINGS HAVE ALREADY BEEN ISSUED IN
THIS AREA BASED ON MELTED SNOWPACK AND QPF OF 1-1.5 WHICH IS A
CONSERVATIVE ESTIMATE. FFA REMAINS IN EFFECT FOR MOST OF THE AREA.
QPF A LITTLE LOWER WITH LESS SNOWMELT SE SO LEFT THIS AREA OUT OF
THE FFA FOR NOW.
THERE WILL BE STRONG S-SW WINDS IN WARM SECTOR OF THE STORM TOMORROW
WITH MODELS INDICATING 900MB WINDS AROUND 60KT. BUFKIT MOMENTUM
TRANSFER METHOD SUGGESTS THESE STRONG WINDS WILL NOT COMPLETELY MIX
DOWN TO THE SFC DURING MOST OF THE DAY... HWVR... WINDS SHOULD BE
NEAR WIND ADVISORY CRITERIA.
CDFNT ASSOCIATED WITH INTENSIFYING LOW OVER MI SHOULD SWEEP ACROSS
THE CWA DURING THE AFTN/EVE. STRONG LINEAR FORCING ALONG THE FRONT
SUGGESTS SQUALL LINE DEVELOPMENT PSBL AS WK SFC BASED INSTABILITY
DEVELOPS IN ITS VCNTY. THIS LINE OF CONVECTION COULD TAP THE HIGH
WINDS ALOFT WITH DAMAGING SFC WIND GUSTS AROUND ITS PASSAGE AND HAVE
ADDED THIS POTENTIAL TO TOMORROWS FCST.
DOUBTFUL BASED ON 12Z MODEL RUNS IF CDFNT WILL MOVE THROUGH ERN
PORTION OF CWA BY 00Z WED, SO EXTENDED TSTM CHANCES INTO TUE EVE IN
THIS AREA. STRONG CAA BEHIND THE FRONT WITH SOME WRAP AROUND
SHOWERS PSBL OVERNIGHT AND TEMPS FALLING CLOSER TO NORMAL WITH LOWS
IN THE L-M30S.
&&
.LONG TERM...
WEDNESDAY THROUGH MONDAY
LONG TERM PERIOD WILL FEATURE A GRADUAL SHIFT FROM ABOVE NORMAL TO
AT OR SLIGHTLY BELOW NORMAL BY THE END OF THE PERIOD. LONG WAVE
TROUGH OVER THE WESTERN US WILL SHIFT EAST AND ALLOW BLOCKED UPPER
AIR PATTERN TO BECOME PROGRESSIVE WITH NUMEROUS MID LEVEL IMPULSES
TOPPING THE BUILDING UPPER RIDGE IN THE EASTERN PACIFIC. THIS
RIDGING FEATURED OVER THE EASTERN PACIFIC WILL GRADUALLY SHIFT EAST
INTO THE WESTERN US AND HELP SET THE STAGE FOR ANOTHER COLD
INTRUSION EARLY NEXT WEEK BEHIND AN ADVANCING DISTURBANCE. CURRENT
INDICATIONS STILL HIGHLIGHT THURSDAY NIGHTS SYSTEM AS THE MAIN
CONCERN AT THIS POINT...DUE TO SNOW ACCUMULATION POTENTIAL. CURRENT
MODEL GUIDANCE HAS BEEN HANDLING THE OVERALL LONG TERM PATTERN WELL
WITH FAIR AGREEMENT BETWEEN THE GFS/ECMWF/AND GEM. HOWEVER...WITH
HIGH VARIABILITY ON THURSDAYS SYSTEM...HAVE CONTINUED TO TREND THE
FORECAST TO THE MEAN NAEFS SOLUTION WHICH HAS GOOD RUN TO RUN
CONSISTENCY. TRUE SYSTEM PATH WILL HIGHLY DEPEND ON THE
STRENGTH/DEPTH/AND RESULTING PATH OF THE MID LEVEL WAVE. 12Z GFS
RUNS IS DEEPER/AND FARTHER NORTH WITH THE MID LEVEL
IMPULSE...RESULTING IN A WESTWARD SHIFT IN THE SURFACE
WAVE....LEADING TO A WARMER SOLUTION.
THURSDAY INTO FRIDAY...HAVE RAISED POPS PER MEX TRENDS AND EXCELLENT
RUN TO RUN CONSISTENCY OF AN UPPER LEVEL WAVE AND ASSOCIATED SFC
WAVE PUSHING THROUGH THE REGION. HAVE ALLOWED RAIN SNOW WORDING TO
RIDE AS PRECIP TYPE WILL HIGHLY DEPEND ON THE STRENGTH AND TRACK OF
THE MID LEVEL IMPULSE TRAVERSING THE REGION. THE STRONGER MORE
FARTHER NORTH WAVE THAT THE GFS DEPICTS IS ALLOWING FOR A WEST SHIFT
IN THE SFC WAVE AS MENTIONED ABOVE. THIS WOULD SHIFT BEST
FRONTOGENETICAL FORCING FARTHER WEST...ALLOWING BETTER CHANCES FOR
RAIN AND LESS SNOW. HOWEVER...THIS SOLUTION DOES NOT SEEM AS
REASONABLE AS THE ECMWF...WHICH DEVELOPS A SFC LOW OVER THE TX/LA
BORDER WHERE THE BEST BAROCLINIC ZONE AND DIFF PVA WILL EXIST TO
PROMOTE CYCLOGENESIS...UNLIKE THE CENTRAL PLAINS AS THE GFS
CURRENTLY DEPICTS. ESPECIALLY WITH WITH POTENTIAL FOR SOUTHWARD
DIGGING PER ROBUST MID LEVEL WIND FIELDS. THIS ALSO LINES UP WELL
WITH THE ENSEMBLE RUNS OF THE NAEFS AND THE GEM. BOTTOM
LINE...THINKING ACCUMULATING SNOW CHANCES STILL LOOK GOOD OVER SOME
PART OF THE CENTRAL OR WESTERN CWA. HOWEVER...WITH UNCERTAINTY IN
SYSTEM TRACK AND TIMING...HAVE RETAINED RAIN/SNOW WORDING IN THE
CENTRAL AND WESTERN PORTION OF THE FA. WOULD NOT BE SURPRISED TO SEE
ACCUMS OF A FEW INCHES THERE.
COOLER AIR WILL MOVE INTO THE REGION FOLLOWING THIS SYSTEM FOR THE
WEEKEND ALLOWING TEMPS TO FALL BACK TO NORMAL. CLIPPER LIKE SYSTEM
PROGGED FOR SUNDAY MAY BRING SNOW TO REGION. WITH POOR CONFIDENCE IN
TRACK AND TIMING WITH THIS SYSTEM HAVE RETAINED 30 POPS AT THIS
TIME. SUSTAINED NW UPPER FLOW WITH RIDGING OVER THE WESTERN US WILL
ALLOW A PIECE OF MODIFIED ARCTIC AIR FROM CENTRAL CANADA TO SPILL
INTO THE REGION IN THE MONDAY-TUESDAY TIME FRAME. HAVE CONTINUED TO
TREND TEMPS DOWN IN THIS PERIOD. ALSO INTRODUCED LOW POPS FOR
MONDAY WITH UNSETTLED NW FLOW AND LAKE SNOW CHANCES.
&&
.AVIATION...
SCATTERED SHOWERS CONTINUE ACROSS NORTHWESTERN INDIANA INTO
SOUTHWEST LOWER MICHIGAN. THIS TREND IS EXPECTED TO CONTINUE
THROUGH THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS ARE
EXPECTED TO BECOME MORE NUMEROUS THROUGH THE EVENING HOURS AS
SHORTWAVE TROUGH/COLD FRONT APPROACHES THE AREA. IT IS POSSIBLE A FEW
THUNDERSTORMS COULD OCCUR...BUT NOT SUFFICIENT CONFIDENCE TO
INCLUDE IN THE TAFS SO WILL ADD CB AT SOUTH BEND. RAIN WILL
POSSIBLY BE HEAVY AT TIMES AND COULD REDUCE VISIBILITY TO 3SM.
RAIN SHOULD BE LIGHTER AT FORT WAYNE AND THUS VISIBILITY SHOULD
REMAIN AT OR ABOVE 6SM THROUGHOUT THE PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM 7 PM EST /6 PM CST/ THIS EVENING THROUGH
TUESDAY EVENING FOR INZ003>009-012>018-020-022>025.
MI...FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH TUESDAY EVENING
FOR MIZ077>081.
OH...FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH TUESDAY EVENING
FOR OHZ001-002-004-005-015.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...TAYLOR
LONG TERM...CHAMBERLAIN
AVIATION...REHBEINHazardous weather outlook, Jan 7, 3:11 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 311 PM EST MON JAN 7 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-082015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 311 PM EST MON JAN 7 2008 /211 PM CST MON JAN 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAINFALL TONIGHT AND TUESDAY COMBINED WITH RECENT SNOW MELT WILL LIKELY RESULT IN RIVER FLOODING AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. A FLOOD WATCH IS IN EFFECT FOR THIS EVENING INTO TUESDAY ROUGHLY NORTH OF A PERU TO DEFIANCE LINE. THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE STORMS WILL HAVE THE ABILITY TO CREATE STRONG WIND GUSTS TO 50 MPH ALONG WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY TO BEGIN TUESDAY DUE TO HEAVY RAINFALL AND THE FLOODING MAY CONTINUE WELL INTO THE OUTLOOK PERIOD. A FLOOD WATCH REMAINS IN EFFECT NORTH OF A PERU TO DEFIANCE LINE ON TUESDAY. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE COLD FRONT AS IT CROSSES THE AREA TUESDAY AFTERNOON AND EVENING. THIS LINE MAY CONTAIN DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY. REPORTS OF ANY FLOODING WILL ALSO BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-082015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 311 PM EST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. THESE STORMS MAY CONTAIN BRIEF STORM FORCE WINDS. CONDITIONS WILL LIKELY BE HAZARDOUS FOR SMALL CRAFT TUESDAY AFTERNOON INTO WEDNESDAY...AND AGAIN LATE IN THE PERIOD ON FRIDAY INTO SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Jan 7, 8:37 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 837 PM EST MON JAN 7 2008 INZ005-006-008-016-022-023-MIZ078>080-080345- ELKHART-LAGRANGE-NOBLE-KOSCIUSKO-CASS IN-MIAMI-CASS MI- ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... KENDALLVILLE...LIGONIER...WARSAW...WINONA LAKE...LOGANSPORT... PERU...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER 837 PM EST MON JAN 7 2008 ...TORNADO WATCH 4 IN EFFECT UNTIL 2 AM EST TUESDAY MORNING... STRONG THUNDERSTORMS WILL CONTINUE MOVING ACROSS NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN THIS EVENING. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 50 MPH...SMALL HAIL AND VERY HEAVY RAINFALL. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE ALSO POSSIBLE. BE PREPARED TO TAKE SHELTER IMMEDIATELY IF WARNINGS ARE ISSUED FOR YOUR AREA THIS EVENING.
Local storm report, Jan 7, 8:41 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 PM EST MON JAN 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST WANATAH 41.43N 86.89W
01/07/2008 M75 MPH LA PORTE IN AMATEUR RADIO
MEASURED WINDSPEED 70 TO 75 MPH
&&
EVENT NUMBER 00598
LMKLocal storm report, Jan 7, 8:45 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 PM EST MON JAN 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 2 W WANATAH 41.43N 86.93W
01/07/2008 M0.75 INCH LA PORTE IN AMATEUR RADIO
HAIL OBSERVED 2 MILES WEST OF WANATAH
&&
EVENT NUMBER 00600
LMKThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 7:23 PM EST | Severe Thunderstorm Warning | IWX | Berrien | 67 min |
| Jan 7, 9:45 PM EST | Severe Thunderstorm Warning | IWX | Hillsdale | 45 min |
| Jan 7, 10:06 PM EST | Flash Flood Warning | IWX | Berrien, Cass, Saint Joseph | 6 hr |
| Jan 8, 5:53 AM EST | River Flood Warning | IWX | Branch, Saint Joseph | 12 days |
| Jan 8, 5:53 AM EST | River Flood Warning | IWX | Cass, Saint Joseph | 9 days |
| Jan 8, 5:53 AM EST | River Flood Warning | IWX | Berrien | 10 days |
| Jan 8, 11:17 AM EST | River Flood Warning | IWX | Cass, Saint Joseph | 24 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.